Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 50, NWS Austin/San Antonio, TX

July 22, 2007Medina County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 22, 2007, 11:28 AM CDT for Medina County, Texas. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2007, 11:28 AM CDT (16:28 UTC)
Expired
Jul 23, 2007, 10:51 AM CDT
In force
23 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Medina River near La Coste (LACT2).

Action stage
15 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08180640, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 221628
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 AM CDT SUN JUL 22 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 
   
   MEDINA RIVER 
  
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.

TXC325-230428-
/O.NEW.KEWX.FL.W.0050.070722T1628Z-070724T1312Z/
/LACT2.1.ER.000000T0000Z.070723T0000Z.070724T0112Z.NO/
1128 AM CDT SUN JUL 22 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 
 
 * FLOOD WARNING FOR 
  THE MEDINA RIVER AT LACOSTE.
* UNTIL TUESDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST IS FOR THE RIVER TO CONTINUE TO RISE TODAY AND REACK A PEAK NEAR 
  17 FEET BY THIS EVENING. 
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING REACHES THE SLAB ELEVATION OF 
  THE KNIGHTS OF COLUMBUS BUILDING JUST BELOW THE BRIDGE OVER PEARSALL ROAD (FM 
  2536).  NUMEROUS LOW BRIDGES AND CROSSINGS OVER THE MEDINA RIVER ARE FLOODED 
  AND DANGEROUS.

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  LACOSTE           15   15                     16.1  14.0  12.0  10.4   9.3

$$
1 follow-up statement
000 
WGUS84 KEWX 231551
FLSEWX
TXC325-232351-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT MON JUL 23 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  MEDINA RIVER...
  
 ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
 ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC325-231621-
/O.CAN.KEWX.FL.W.0050.000000T0000Z-070724T1312Z/
/LACT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1051 AM CDT MON JUL 23 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE MEDINA RIVER * FLOOD STAGE IS 15.0 FEET.
* BANKFULL STAGE IS 15.0 FEET.
* THE RIVER IS JUST BELOW THE FLOOD STAGE AND WILL CONTINUE TO FALL. 


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   TUE   WED   THU   FRI   SAT
  LACOSTE           15   15                     13.8  12.4  11.0   9.7   8.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 22, 6:47 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jul 22, 6:47 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 AM CDT SUN JUL 22 2007

.UPDATE...
QUICK UPDATE TO EXTEND THE FLASH FLOOD WATCH UNTIL 18Z (1 PM CDT)
THIS AFTERNOON. NO OTHER ADJUSTMENTS WERE MADE AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT SUN JUL 22 2007/

AVIATION...
IFR CIGS WITH AREAS OF FOG THRU 15Z BECOMING CIGS 1 THSD
TO 2 THSD BKN AFTER 15Z.  SCT SHRA AND TSRA WILL CONTINUE
WEST OF A KECU TO KUVA LINE.  4 THSD TO 6 THSD SCT WITH
SCT CLOUDS ABOVE 10 THSD FT AND WDLY SCT TSRA IS EXPECTED
FROM 18Z TO 01Z BECOMING SCT CLDS ABOVE 10 THSD FT AFTER
01Z.  CIGS DEVELOPING AROUND 1 THSD BKN FROM 07Z TO 12Z
MONDAY.

PREV DISCUSSION... /ISSUED 317 AM CDT SUN JUL 22 2007/

DISCUSSION...
BROAD AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES TO
SPREAD NORTHWARD ACROSS THE RIO GRANDE PLAINS EARLY THIS MORNING
DUE TO A MESOSCALE CONVECTIVE VORTEX PERCHED SOUTHEAST OF THE BIG
BEND REGION. THIS ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON...BUT
AREAL COVERAGE SHOULD NOT BE AS EXPANSIVE SINCE THE MCV WILL SHIFT
FURTHER WESTWARD INTO MEXICO THROUGHOUT THE DAY. ADDITIONAL CONVECTIVE
ACTIVITY IS EXPECTED THIS AFTERNOON AS THE RETURN OF SOME SUNSHINE
INTERACTS WITH THE SEA BREEZE BOUNDARY. THIS WILL LIKELY FIRE UP SCATTERED
SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE COASTAL PLAINS REGION.
WITH PLENTY OF LOW LEVEL MOISTURE ON TAP...LOCALLY HEAVY RAINFALL CAN
BE EXPECTED. DUE TO GROUNDS STILL BEING SATURATED FROM PREVIOUS
RAINFALL...SPOTTY FLASH FLOODING PROBLEMS WILL BE POSSIBLE THROUGH
THE DAYTIME HOURS.

DRIER CONDITIONS ARE EXPECTED MONDAY AS UPPER LEVEL RIDGE ACROSS
WESTERN U.S. AND NORTH TEXAS FLATTENS AND WEAKENS THROUGH MID-WEEK.
SOME MUCH-NEEDED SUNSHINE WILL RETURN THROUGH THE BEGINNING OF THE
WEEK...BUT TEMPERATURES WILL REMAIN ABOUT 5 DEGREES BELOW LATE JULY
NORMALS DUE TO AMPLE SOIL MOISTURE AND PARTLY CLOUDY SKIES. RAIN CHANCES
WILL BEGIN TO INCREASE AGAIN ON WEDNESDAY AS THE UPPER RIDGES INFLUENCES
WEAKEN AND ALLOW A SERIES OF S/W TROUGHS TO SLIDE INTO TEXAS THROUGH
THE END OF THE WEEK. MEANWHILE...SOUTHEASTERLY WINDS AT THE SFC WILL
ALLOW PLENTY OF GULF MOISTURE TO BUILD UP ACROSS THE REGION. MODELS
INDICATE THAT PRECIPITABLE WATER VALUES WILL ONCE AGAIN NEAR 2 INCHES.
THIS IS A GOOD INDICATION THAT ANY STORMS WHICH DEVELOP WILL BE VERY
EFFICIENT RAIN PRODUCERS...WITH ANOTHER HEAVY RAIN EVENT POSSIBLE
LATE IN THE WEEK.

GENERALLY STAYED CLOSE TO GFS(X) NUMBERS WITH SLIGHTLY LOWER THAN
NORMAL MAX AND MIN TEMPS THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  72  94  72  94 /  30  10  20  10  20
AUSTIN BERGSTROM INTL AIRPORT  91  68  93  66  94 /  30  10  20  10  20
DEL RIO INTL AIRPORT           88  72  93  74  94 /  40  20  10  20  20
SAN ANTONIO INTL AIRPORT       90  73  92  72  93 /  30  10  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL
VERDE...ZAVALA.

&&

25/08
Hazardous weather outlook, Jul 22, 5:03 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 AM CDT SUN JUL 22 2007

TXZ183>185-202-203-217-218-228-231100-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
503 AM CDT SUN JUL 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT. THERE IS A GOOD CHANCE OF
RAIN FROM SHOWERS AND THUNDERSTORMS TODAY.  LOCALLY HEAVY RAIN
IS LIKELY. THIS WILL LEAD TO LOCALIZED FLOODING IN FLOOD PRONE
AREAS...ON ROADS...AND AT LOW WATER CROSSINGS.  WHEN WATER
COVERS THE ROAD... TURN AROUND DONT DROWN.

.DAYS TWO TO FOUR...MONDAY TO WEDNESDAY...
THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON TO EARLY EVENING
SHOWERS AND THUNDERSTORMS.

.DAYS FIVE THROUGH SEVEN...THURSDAY THROUGH SATURDAY...
ANOTHER WEAK LOW ALOFT IS FORECAST TO FORM NEAR THE AREA...
BRINGING A CHANCE FOR DAYTIME TO EVENING SHOWERS AND
THUNDERSTORMS TO THE AREA AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

TXZ171>173-186>194-204>209-219>225-231100-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
503 AM CDT SUN JUL 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS TODAY.
LOCALLY HEAVY RAIN IS POSSIBLE IN THE AFTERNOON. THIS MAY
CAUSE SOME LOCALIZED FLOODING IN FLOOD PRONE AREAS AND
AT LOW WATER CROSSINGS. WHEN WATER COVERS THE ROAD...TURN
AROUND DONT DROWN.

.DAYS TWO TO FOUR...MONDAY TO WEDNESDAY...
THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON TO EARLY EVENING
SHOWERS AND THUNDERSTORMS.

.DAYS FIVE THROUGH SEVEN...THURSDAY THROUGH SATURDAY...
ANOTHER WEAK LOW ALOFT IS FORECAST TO FORM NEAR THE AREA...
BRINGING A CHANCE FOR DAYTIME TO EVENING SHOWERS AND
THUNDERSTORMS TO THE AREA AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:47 PM CDTRiver Flood WarningEWXDimmit14 days
Jul 21, 9:43 PM CDTFlash Flood WarningEWXDimmit4 hr
Jul 21, 10:42 PM CDTFlash Flood WarningEWXKinney, Maverick3 hr
Jul 22, 1:40 AM CDTFlash Flood WarningEWXMaverick6 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.